MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Initial reporter occupation- lead scrub tech.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported, that during an arteriogram with intervention, an advance 18 lp low profile balloon catheter ruptured.The lesion was at the approximately fifty percent occluded superficial femoral artery.The patient's anatomy was not tortuous or calcified and the balloon was not believed to have been inflated inside of a stent prior to the rupture.An unspecified 5 french cook sheath was utilized.During the procedure, the balloon was inflated with an inflation device three to four times for a duration of thirty to forty five seconds each time.There was blood noted on the inflation device.Once deflated, the balloon was able to return to ambient pressure and negative pressure was maintained.The sheath, balloon unit, and wire were attempted to be removed as a unit without counterclockwise rotation when the tip of the catheter came off.All parts of the devices were able to be removed from the patient when they removed the sheath and wire.The procedure was believed to be completed, however access was lost due the event and they were unable to confirm with imaging.As reported, the patient did not experience any adverse effects, have any unintended section of the device remain inside the patient's body or require any additional procedures due to this occurrence.
 
Event or Problem Description
Additional information received 17mar2023.The pressure rate is unknown, but it was not taken to "burst pressure".The device was not taken out and put back in the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an arteriogram with intervention, an advance 18 lp low profile balloon catheter ruptured.The lesion was in the approximately fifty percent occluded superficial femoral artery.The patient's anatomy was not tortuous or calcified and the balloon was not believed to have been inflated inside of a stent prior to the rupture.An unspecified 5 french cook sheath was utilized.During the procedure, the balloon was inflated with an inflation device three to four times for a duration of thirty to forty-five seconds each time.There was blood noted on the inflation device.Once deflated, the balloon was able to return to ambient pressure and negative pressure was maintained.The sheath, balloon unit, and wire were attempted to be removed as a unit, without counterclockwise rotation, when the tip of the catheter came off.All parts of the devices were able to be removed from the patient when they removed the sheath and wire.The procedure was believed to be completed; however, access was lost due the event and they were unable to confirm with imaging.As reported, the patient did not experience any adverse effects, have any unintended section of the device remain inside the patient's body, or require any additional procedures due to this occurrence.Additional information was received 17mar2023.The pressure rate is unknown, but it was not taken to "burst pressure".The device was not taken out and put back in the patient.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ the information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16547002
Report Number1820334-2023-00261
Device Sequence Number6521046
Product Code LIT
UDI-Device Identifier10827002309644
UDI-Public(01)10827002309644(17)251114(10)15067345
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2025
Device Model NumberN/A
Device Catalogue NumberPTA4-18-150-6-20
Device Lot Number15067345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer03/17/2023
06/23/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date03/24/2023
07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale